How Our Helpline Works

For those seeking addiction treatment for themselves or a loved one, the Treatment4Addiction.com helpline is a private and convenient solution.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by American Addiction Centers (AAC).

We are standing by 24/7 to discuss your treatment options. Our representatives work solely for AAC and will discuss whether an AAC facility may be an option for you.

Our helpline is offered at no cost to you and with no obligation to enter into treatment. Neither Treatment4Addiction.com nor AAC receives any commission or other fee that is dependent upon which treatment provider a visitor may ultimately choose.

For more information on AAC’s commitment to ethical marketing and treatment practices, or to learn more about how to select a treatment provider, visit our About AAC page.

If you wish to explore additional treatment options or connect with a specific rehab center, you can browse top-rated listings, or visit SAMHSA.

Ready for help?

Our team is on hand

Who Answers?

Heroin Overdose

Heroin is a widely abused highly addictive narcotic. There are many dangers related to heroin addiction, the most dangerous among these is overdose. Heroin overdose can cause permanent health problems and in some cases can be fatal. Overdose occurs when a person uses more than the recommended dosage of a particular substance. Many times heroin overdose occurs after a period of abstinence from the drug but this is not always the case. Even a person who is currently an active heroin addict is subject to overdose. Combining other drugs with heroin is also a common cause of overdose.

Symptoms of a Heroin Overdose

Symptoms related to overdose are both external and internal. The external symptoms are, in most cases, visually apparent. External symptoms may include: blue lips and fingernails, shallow or slow breathing, disorientation, clammy skin, discolored tongue, and seizures. The internal symptoms are not always visual, but may become obvious quickly. A low heart rate, dry mouth, and muscle spasms are all internal effects of a heroin overdose. In the event of a heroin overdose it is important that the person seek medical attention immediately.

Effects of a Heroin Overdose

There are many long term health implications that can occur as a result of an overdose. A person could fall into a coma indefinitely, suffer brain damage, or recieve permanent damage to the heart and respiratory. Heroin use poses several health risks aside from overdose. Many of these risks stem from intravenous heroin use. Intravenous heroin users are vulnerable to a range of diseases. HIV, AIDS, and Hepatitis are the most common diseases that can result from sharing needles.

Recovery from a Heroin Overdose

Medical attention must be a priority in an overdose situation. Use of counter-active drugs such as Naloxone, is administered to reverse the effects of a heroin overdose. After the effects have been reversed, constant monitoring by medical professionals is necessary. In some cases, overdose symptoms can reoccur and may be fatal. Complications of heroin overdoses can be prevented if immediate medical attention is sought. Since heroin is an illegal narcotic, it is common for people witnessing an overdose to refrain from calling emergency services, resulting in serious injury or death.

Other Resources in: Heroin Addiction Symptoms and Signs

Ready for help?

Contact us today

866-902-8273

Who Answers?

What's on this page

    Other Resources in: Heroin Addiction Symptoms and Signs